Alert archive / Utah / Red Flag Warnings in 2008
Red Flag Warning 11, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at May 10, 2008, 2:00 PM MDT. It took effect at May 11, 2008, 12:00 PM MDT. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2008, 2:00 PM MDT (20:00 UTC)
- In effect from
- May 11, 2008, 12:00 PM MDT
- Expired
- May 12, 2008, 4:00 PM MDT
- In force
- 28 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 102000 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 200 PM MDT SAT MAY 10 2008 UTZ439-440-110600- /O.UPG.KSLC.FW.A.0006.080511T1800Z-080512T0300Z/ /O.NEW.KSLC.FW.W.0011.080511T1800Z-080512T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 200 PM MDT SAT MAY 10 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY ACROSS FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY. THIS WARNING INCLUDES UTAHS DIXIE AND ZION NATIONAL PARK...AS WELL AS PORTIONS OF SOUTH CENTRAL UTAH BELOW 6500 FEET. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. STRONG SOUTHWESTERLY WINDS...WITH GUSTS IN EXCESS OF 30 MPH...WILL DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL UTAH SUNDAY AFTERNOON. THESE WINDS...COMBINED WITH A VERY DRY AIRMASS ALREADY IN PLACE...WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING ACROSS UTAHS DIXIE AND ZION NATIONAL PARK...AS WELL AS PORTIONS OF SOUTH CENTRAL UTAH BELOW 6500 FEET. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
5 follow-up statements
000 WWUS85 KSLC 110309 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 909 PM MDT SAT MAY 10 2008 UTZ439-440-111200- /O.CON.KSLC.FW.W.0011.080511T1800Z-080512T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 909 PM MDT SAT MAY 10 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT SUNDAY FOR UTAHS DIXIE...ZION CANYON AND SOUTH CENTRAL UTAH. STRONG SOUTHWESTERLY WINDS...WITH GUSTS IN EXCESS OF 30 MPH... WILL DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL UTAH SUNDAY AFTERNOON. THESE WINDS...COMBINED WITH A VERY DRY AIRMASS ALREADY IN PLACE...WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING ACROSS UTAHS DIXIE AND ZION NATIONAL PARK... AS WELL AS PORTIONS OF SOUTH CENTRAL UTAH BELOW 6500 FEET. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 110919 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 319 AM MDT SUN MAY 11 2008 UTZ439-440-112200- /O.CON.KSLC.FW.W.0011.080511T1800Z-080512T0300Z/ UTAHS DIXIE AND ZION CANYON-SOUTH CENTRAL UTAH- 319 AM MDT SUN MAY 11 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES FOR FIRE WEATHER ZONES 439 AND 440 BELOW 6500 FEET... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR UTAHS DIXIE...ZION CANYON AND PORTIONS OF SOUTH CENTRAL UTAH BELOW 6500 FEET. STRONG SOUTHWESTERLY WINDS...WITH GUSTS IN EXCESS OF 30 MPH... WILL DEVELOP ACROSS SOUTHWEST AND SOUTH CENTRAL UTAH THIS AFTERNOON. THESE WINDS...COMBINED WITH A VERY DRY AIRMASS ALREADY IN PLACE...WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING ACROSS UTAHS DIXIE AND ZION NATIONAL PARK...AS WELL AS PORTIONS OF SOUTH CENTRAL UTAH BELOW 6500 FEET. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 112054 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 254 PM MDT SUN MAY 11 2008 UTZ439-120500- /O.EXT.KSLC.FW.W.0011.000000T0000Z-080512T0500Z/ UTAHS DIXIE AND ZION CANYON- 254 PM MDT SUN MAY 11 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY IN FIRE WEATHER ZONE 439 BELOW 6500 FEET... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY IN DIXIE AND THE ZION NATIONAL PARK AREA BELOW 6500 FEET. STRONG SOUTHWESTERLY WINDS...WITH GUSTS IN EXCESS OF 30 MPH... WILL CONTINUE ACROSS SOUTHWEST UTAH WELL INTO THIS EVENING. THESE WINDS...COMBINED WITH A VERY DRY AIRMASS ALREADY IN PLACE...WILL RESULT IN SEVERE FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ440-121100- /O.EXT.KSLC.FW.W.0011.000000T0000Z-080512T2200Z/ SOUTH CENTRAL UTAH- 254 PM MDT SUN MAY 11 2008 ...RED FLAG WARNING NOW IN EFFECT UNTIL 4 PM MDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY IN FIRE WEATHER ZONE 440 BELOW 6500 FEET... THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 4 PM MDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR SOUTH CENTRAL UTAH BELOW 6500 FEET. STRONG SOUTHWESTERLY WINDS...WITH GUSTS IN EXCESS OF 30 MPH... WILL CONTINUE ACROSS SOUTH CENTRAL UTAH THROUGH THIS EVENING. ALTHOUGH WINDS WILL RELAX FOR A TIME OVERNIGHT...WEST WINDS WILL INCREASE ABOVE 25 MPH AGAIN BY MID MORNING. DUE TO POOR RELATIVE HUMIDITY RECOVERY OF LESS THAN 20 PERCENT SEVERE FIRE WEATHER CONDITIONS WILL RESUME BY MID MORNING. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 120912 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 312 AM MDT MON MAY 12 2008 UTZ440-122100- /O.CON.KSLC.FW.W.0011.000000T0000Z-080512T2200Z/ SOUTH CENTRAL UTAH- 312 AM MDT MON MAY 12 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON FOR STRONG WEST WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 440 BELOW 6500 FEET... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 4 PM MDT THIS AFTERNOON DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY ACROSS SOUTH CENTRAL UTAH BELOW 6500 FEET. STRONG WESTERLY WINDS...WITH GUSTS IN EXCESS OF 35 MPH...WILL DEVELOP ACROSS SOUTH CENTRAL UTAH BY MID MORNING AND COMBINE WITH LOW RELATIVE HUMIDITY TO PRODUCE SEVERE FIRE WEATHER CONDITIONS THROUGH 4 PM MDT. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 122211 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 411 PM MDT MON MAY 12 2008 UTZ440-122315- /O.EXP.KSLC.FW.W.0011.000000T0000Z-080512T2200Z/ SOUTH CENTRAL UTAH- 411 PM MDT MON MAY 12 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. THE RED FLAG WARNING FOR SOUTH CENTRAL UTAH WAS ALLOWED TO EXPIRE AT 400 PM MDT. STRONG AND GUSTY WESTERLY WINDS WERE OBSERVED ACROSS THE WARNING AREA...HOWEVER HUMIDITY VALUES REMAINED ABOVE 15 PERCENT THIS AFTERNOON. GUSTY NORTH WINDS ARE EXPECTED AGAIN ON TUESDAY. RELATIVE HUMIDITY VALUES WILL DROP INTO THE UPPER TEENS DURING THE AFTERNOON...BUT ARE NOT EXPECTED TO DROP BELOW 15 PERCENT. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at May 10, 9:51 AM MDT, 4 hours 9 minutes earlier.
Area forecast discussion, May 10, 9:51 AM MDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
951 AM MDT SAT MAY 10 2008
.SYNOPSIS...HIGH PRESSURE WILL BUILD IN THE REGION THIS WEEKEND
AND BRING A WARMING TREND. ANOTHER COLD FRONT WILL CROSS THE AREA
ON MONDAY.
&&
.DISCUSSION...THE TROUGH THAT IMPACTED THE AREA YESTERDAY HAS
MOVED EASTWARD INTO COLORADO...CREATING MOSTLY CLEAR SKIES ACROSS
MOST OF THE CWA WITH THE SHORTWAVE RIDGING. A DECENT NORTHERLY
SURFACE PRESSURE GRADIENT STILL EXISTS ACROSS THE STATE OF
UTAH...PARTICULARLY IN THE SOUTHERN HALF OF THE STATE...BUT IS
EXPECTED TO RELAX THROUGHOUT THE DAY. THE CURRENT FORECAST LOOKS
GOOD AND NO UPDATES ARE PLANNED THIS MORNING.
WHILE A COOL NORTHERLY FLOW IS STILL IN PLACE FOR TODAY...WARM
ADVECTION ON SUNDAY WILL LEAD TO MAXIMUM TEMPERATURES ABOUT 5 TO
10 DEGREES ABOVE CLIMATOLOGY. SOUTHWEST FLOW WILL ALSO INCREASE ON
SUNDAY AHEAD OF THE APPROACHING SHORTWAVE TROUGH. THIS TROUGH IS
CURRENTLY OFF THE COAST OF BRITISH COLUMBIA AND IS EXPECTED TO
MOVE THROUGH THE PACIFIC NORTHWEST TODAY. CURRENT MODEL RUNS ARE A
LITTLE FASTER WITH THIS TROUGH THAN THEY HAVE BEEN MOST OF THE
WEEK. THE ASSOCIATED COLD FRONT IS NOW FORECAST TO ENTER THE FAR
NORTHWESTERN CORNER OF UTAH AS EARLY AS SUNDAY EVENING AND MOVE
THROUGH THE ENTIRE STATE OF UTAH BY THE END OF THE DAY MONDAY.
WILL TAKE A CLOSER LOOK AT THE LATER MODELS RUNS TODAY TO SEE IF
THIS FASTER SOLUTION HAS ANY RUN-TO-RUN CONSISTENCY BEFORE MAKING
ANY TWEAKS THAT THE FASTER SOLUTION MIGHT ENTAIL.
BEYOND MONDAYS TROUGH BOTH THE GFS AND EC SHOW A HIGH AMPLITUDE
RIDGE BUILDING ALONG THE WEST COAST. THE ONLY MAJOR DIFFERENCE
BETWEEN THE TWO MODELS IS EXACTLY WHERE THE AXIS OF THIS RIDGE
WILL BE ON WEDNESDAY AND THURSDAY. THE GFS HAS THE RIDGE FURTHER
WEST...WHICH ALLOWS A SHORTWAVE TROUGH TO MOVE INTO THE
AREA...RIDING ALONG THE EASTERN SIDE OF THE RIDGE. THIS CONFLICT
BETWEEN THE TWO MODELS CREATES ABOUT A 6 DEGREE CELSIUS
DIFFERENCE IN THE RESPECTIVE 700 MB TEMP FIELDS FOR THE THURSDAY
TO SATURDAY PERIOD...WITH THE EC BEING SIGNIFICANTLY WARMER. WILL
TAKE A LOOK AT FUTURE RUNS AND ENSEMBLES BEFORE DECIDING WHICH
SOLUTION TO LEAN TOWARD.
&&
.AVIATION...THE CURRENT LIGHT AND VARIABLE WINDS AT SLC TERMINAL
SHOULD BECOME SUSTAINED FROM THE NORTHWEST BY 18Z. OTHERWISE...NO
SIGNIFICANT AVIATION ISSUES ARE EXPECTED FOR TODAY.
&&
.FIRE WEATHER...HIGH PRESSURE WILL BUILD ACROSS THE REGION
TODAY...WHICH WILL RESULT IN LIGHT WINDS GENERALLY DOMINATED BY
TERRAIN FLOW. INCREASING SOUTHWESTERLY FLOW ON SUNDAY COMBINED
WITH A VERY DRY AIRMASS WILL LIKELY RESULT IN CRITICAL FIRE
WEATHER CONDITIONS ACROSS FAR SOUTHERN UTAH WHERE FUELS ARE
SUFFICIENTLY DRY. A COLD FRONT IS EXPECTED TO PUSH THROUGH MUCH OF
THE AREA LATE SUNDAY NIGHT INTO MONDAY...BRINGING HIGHER RELATIVE
HUMIDITY ALONG WITH SHOWERS AND THUNDERSTORMS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FIRE WEATHER WATCH FROM NOON SUNDAY TO 9 PM SUNDAY FOR UTZ019-
UTZ020.
WY...NONE.
&&
PUBLIC...SCHOENING
AVIATION...SCHOENING
FIRE WEATHER...SEAMAN
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, May 10, 4:00 AM MDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 400 AM MDT SAT MAY 10 2008 UTZ001>016-019>021-517-518-WYZ021-111130- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 400 AM MDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SUNNY SKIES TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY BREEZY AND WARMER WEATHER EXPECTED ON SUNDAY WITH VERY LOW HUMIDITY ACROSS WESTERN AND SOUTHERN UTAH. THIS MAY CREATE SEVERE FIRE WEATHER CONDITIONS IN THE FAR SOUTHWEST. THE NEXT COLDER STORM SYSTEM WILL ARRIVE ON MONDAY AND COULD BRING WIDESPREAD SHOWERS AND THUNDERSTORMS. ISOLATED SHOWERS AND THUNDERSTORMS WILL LINGER IN EASTERN AND SOUTHERN UTAH ON TUESDAY. A WARMING TREND WILL OCCUR TUESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:08 AM MDT | Fire Weather Watch | SLC | 10 hr |
Nearby
Red Flag Warnings in Utah, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.